Fatal disseminated cryptococcosis following intraocular involvement Academic Article Article uri icon

Overview

MeSH Major

  • Antineoplastic Agents
  • Drug Synergism
  • Histone Deacetylase Inhibitors
  • Histone Deacetylases
  • Leukemia, Myeloid, Acute
  • beta Catenin

abstract

  • A 33-year-old man was treated with systemic steroids for a retinal inflammatory lesion before the diagnosis of cryptococcal retinitis and meningitis was suspected. He died from central nervous system disease despite treatment with parenteral antifungals. Histopathological studies demonstrated ocular and disseminated systemic infection with Cryptococcus neoformans. Direct cryptococcal involvement of the eye is rare and is usually associated with disseminated disease. Systemic steroids must be used with caution, and patients who take these drugs require frequent monitoring.

publication date

  • January 1988

Research

keywords

  • Academic Article

Identity

Digital Object Identifier (DOI)

  • 10.1136/bjo.72.3.171

PubMed ID

  • 3355803

Additional Document Info

start page

  • 171

end page

  • 5

volume

  • 72

number

  • 3